Georgia, 2002Flood in Georgia, March 3, 2002
March 3, 2002 · NWS JAX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 3, 9:50 AM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 3, 9:50 AM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EST SUN MAR 3 2002
SATELLITE... RADAR... AND LIGHTNING INDICATE A RELATIVELY STRONG
LINE OF THUNDERSTORMS EXTENDING FROM ST. MARYS... GEORGIA TO THE
SOUTHERN PORTION OF SUWANNEE COUNTY... FLORIDA. THE LINE IS MOVING
SOUTHEAST AT AROUND 20 MPH... WITH THE INDIVIDUAL THUNDERSTORMS
RACING OFF TO THE NORTHEAST AT 35 TO 45 MPH. THREE HOUR RAINFALL
RATES ARE APPROACHING 2 TO 3 INCHES. WILL CONTINUE TO MONITOR WEAK
MESOS.
SURFACE OBS INDICTE THE COLD FRONT IS ON TRACK... IT JUST STARTING
TO NUDGE ITS WAY INTO OUR GA COUNTIES AND SHOULD MOVE ACROSS
JACKSONVILLE BY 18Z AND BE SOUTH OF THE CWA BY 23Z.
THREE HOUR RAINFALL RATES ARE APPROACHING 2 TO 3 INCHES. INITAL
REPORTS IN SOUTHEAST GEORGIA SHOW STORM TOTAL AMOUNTS OF 3 TO 5 INCHES.
WILL UPDATE THE ZONE FORECAST AROUND 1130 AM... ADJUST THE THREAT OF
SHOWERS AND AFTERNOON TEMPERATURES.
MARINE...CONTINUE SCA.
.JAX...
.GA...SCA NEARSHORE AND OFFSHORE WATERS.
.FL...SCA NEARSHORE AND OFFSHORE WATERS.
PUBLIC...JOHNSON
MARINE/AVIATION/FIRE...PETERSON
In the hours before
Special weather statement, Mar 3, 5:22 AM EST, 5 hours 38 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031700-
NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
522 AM EST SUN MAR 03 2002
...HEAVY RAINFALL MAY CAUSE LOCALIZED URBAN FLOODING...
A COLD FRONT MOVING ACROSS THE REGION TODAY WILL SPAWN THUNDERSTORMS
ALONG ITS LEADING EDGE. WIND GUSTS TO 30 MPH...FREQUENT LIGHTNING...
AND HEAVY RAIN ARE LIKELY WITH THESE STORMS. SATURATED GROUND
MAY INHIBIT PROPER DRAINAGE...THUS POSING THE THREAT OF URBAN
FLOODING IN LOW LYING AREAS...DRAINAGE BASINS AND ALONG STREAMS.
ACTIVATION OF STORM SPOTTERS IS NOT REQUESTED AT THIS TIME. PLEASE
STAY TUNED OF CURRENT ADVISORIES ISSUED BY THE NATIONAL WEATHER
SERVICE.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE AT
WEATHER.GOV.
BROYLES
Flood, Camden
- When
- March 3, 11:00 AM EST
- Where
- Camden County, St Marys
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 30.923, -81.636 (the zone’s center; the record gives no point)
Highway 40 at interstate 95 flooded at overpass. Spur 40 near Crooked River Elementry School flooded to one foot depth. Numerous secondary roads flooded in St. Marys.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in U.S. Virgin Islands, March 3, 20021 death · 1 event
- Extreme Cold in Michigan, March 3, 20021 death · 1 event
- Flash Flooding in Florida, March 3, 2002$1.1 million · 5 events
- High Wind in New York, March 3, 2002$400,000 · 52 kt wind · 5 events
- Heavy Snow in Pennsylvania, March 3 to 4, 2002$225,000 · 3 events
- Heavy Snow in Ohio, March 3 to 4, 2002$160,000 · 3 events
- Lightning Strike in Florida, March 3, 2002$100,000 · 1 event
- High Wind in New York, March 3, 2002$50,000 · 3 events
- Winter Storm in Michigan, March 3, 20027 events
- Heavy Snow in Indiana, March 3 to 4, 20022 events
- High Wind in New York, March 3, 2002$10,000 · 2 events
- High Wind in Maine, March 3, 200254 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5286755.